Sickness During IV Treatment

Hi all,

I am approaching my last round of  R-CHOP treatment and was wondering if anyone here shares the same problem I do. Basically I am completely fine with getting the cannula into my hand and being set up to the IV machine. However, once my nurse starts to put my pre medication I am sick and they give me anti sickness along with the pre meds. But again, once the Rituximab is started I can feel the tube get cold on my arm and then I can feel the coldness of it go through my veins and again I am sick. 

I have assumed that this down to the fact that it's a different temperature from my body and maybe the shock or unpleasant feeling of my arm slowly getting cold it  just making me sick. 

My nurse has also said that she thinks I have anticipation anxiety and it's making me more nervous resulting in me being sick. For this I was given  lorazepam for this which made me chill out and helped take my mind off things but when the coldness rushed up my arm I was sick again.

Has anyone else had this problem? or does anyone know anything I can try to help combat it? I've done the distracting thing with music and it works for a wee bit but then I am sick. Or should I just ride it out one last time?

Thank you,

Darren 

  • Hi Darren  and I see it’s your first post so a warm welcome to the Macmillan Online Community.

    I am Mike Thehighlander and I help out around our Lymphoma Support groups. I noticed you are receiving R-CHOP so this caught my eye as this is a normal Non Hodgkin’s Lymphoma treatment.

    I was diagnosed back in 1999 with a rare incurable type of Non Hodgkin’s Lymphoma so have been on this journey rather a long time so do understand these treatments well.

    Yes, anticipation anxiety can make you more nervous resulting in you being sick. Combine this with all the other stuff that is going on around you including the actual chemo - it happens.

    I was ok with my 750+hrs of IVs (hit my Community name to see my story) but following my second Stem Cell Transplant I was on daily disgusting oral Immunosuppressants meds…… and I just had to see them then smell them and I was sick…… this happened most days for over 9 months…..!!!

    It’s your last treatment, don’t overthink this, just ride it out, once you are through this part of the journey these challenges will become memories.

    We do have a few dedicated NHL Support Groups so do consider joining the best group for your type of NHL. These are safe places to talk to others who may have a similar diagnosis, treatment experience, to ask questions and get support…… once your treatment is complete you enter the final part of the journey and this for some can be as challenging as the diagnosis and treatment.

    General Non Hodgkin's Lymphoma

    Follicular Lymphoma

    Diffuse Large B-Cell Lymphoma

    Mantel Cell Lymphoma

    T-Cell Lymphoma

    If you'd like to connect in with a group, you do need to join the group. Click on the Green link I have created above. Then once the page opens click on the black banner that says [click to join] at the bottom, or the [Joinbutton under "Group tools."

    You can then introduce yourself by putting up a ‘new post’ by clicking in the box near the top right with + New (Computers) or + (Mobile Devices). You will then see a dropdown menu so hit Start a Discussion in New here, say helloand you are ready to go.

    You can also search through existing ‘Discussions’ and click [reply] if you want to put up a comment.

    Always around to chat.

    Mike - Thehighlander

    It always seems impossible until its done - Nelson Mandela

    Community Champion Badge

    Click to see how to add details to your profile

  • Hi ,

    Thank you for your advice! I was diagnosed with DLBCL back in August 2021 and having the rounds of chemotherapy has been tough over the past few months. I had a read at your profile and a bit about your experience and it has helped me to keep going even though its tough getting chemotherapy. 

    I am so happy for you that you are in remission for these past years and hope you remain this way for many years to come! I guess this is the part I fear most is worrying if it was to come back but reading about your experiences and others experiences whilst in remission has eased my worries slightly. 

    I do hope all is well today.

    Cheers 

    Darren